| Model Number |
G35359 |
| Medical Device Problem Codes |
Off-Label Use (1494); Malposition of Device (2616)
| Health Effect - Clinical Codes |
No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
11/25/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.(b)(4).Investigation is still in progress.
Event or Problem Description
Description of event according to initial reporter: per the findings in the imaging review: the provided post implantation cta performed six days afterwards confirms the suspected a type ia endoleak.This endoleak extended between the snorkeled stents and flowed into the outer aortic curvature hematoma where the trailing edge of the lsa met the leading edge of the original zta-p (zta-pt-38-34-217- w) sealing stent.Although the entry site was new compared to the initial penetration site, the leak was into the same intramural space, or false lumen, as the original leak.(pr321127).Patient submitted to the hospital tuesday (b)(6) 2020, with chest pain following a tevar on (b)(6) 2020.Ct revealed possible type 1a endoleak at the lsa (prox edge of initial graft zta-pt-38-34-217-w) (pr321126).The doctor called me (b)(6) 2020 with a plan to extend proximally with a short 36 or 38mm alpha.He indicated that he begin with lsa/lcc bypass along with a vbx ¿snorkel¿ through the lcc via the left arm so he could extend the proximal edge of the graft over the lcc to the innominate.This plan was put into effect and he positioned a zta-p-38-167-w over a 300 couble curved lunderquist and initiated deployment of the graft after aortogram and marking of landmarks.The initial deployment went according to plan with the positioned right at the distal edge of the innominate artery.However, in the next instant the graft was fully deployed and 3cm past the innominate into the ascending aorta.The aortic lumen in this area was approximately 40mm and anesthesia confirmed on multiple occasions that there were no concerning changes in blood pressure or otherwise with patient throughout the rest of the case.The doctor unsuccessfully attempted pull the device back, so he completed steps in releasing the device and called another doctor to discuss options.The decision was made to cut down on the right axillary artery and place an additional vbx ¿snorkel¿ via the innominate next to the lcc snorkel.This was successfully accomplished.A 14x20mm atlas was used to post dilate the portion of the vbx within the 13.5mm innominate lumen.The doctor also used a tri-lobe balloon just distal to the lcc to minimize risk of continued type 1a endoleak.Final angiogram showed good flow to innominate & lcc but was inconclusive with regards to endoleak.Decision was made to close and take ct scan at later date.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).This complaint was opened based on a finding in the imaging review for (b)(4) a female 69 year old patient with a symptomatic type a imh with a feeding ulcer 3 cm from the subclavian artery (sca) went through a tevar on (b)(6) 2020.A zta-pt-38-34-217-w (b)(4) was placed, landing at left subclavian artery (lsa).On (b)(6) 2020 the patient submitted to the hospital with chest pain.Ct revealed possible type 1a endoleak at the lsa.The physician planned to extend proximally by placing a zta-p-38-167-w, after performing an lsa/lcc bypass along with a vbx ¿snorkel¿ through the lcc to allow extension to distal edge of innominate ostium.The zta-p-38-167-w was deployed covering the ia, which was unintended (b)(4), and the physician placed a vbx snorkel via the ia.A type 1a endoleak persisted in relation to the zta-p-38-167-w (handled in (b)(4)).Furthermore, in the imaging review for (b)(4) it was found that the three superior apices of the zta-p-38-167-w distal stent segment were inverted distally into the lumen (b)(4).With regards to the endoleak handled in this pr it was reported that the physician used a tri-lobe balloon just distal to the lcc to minimize risk of continued type 1a endoleak.Final angiogram showed good flow to innominate & lcc but was inconclusive with regards to endoleak.Decision was made to close and take ct scan at later date.Review of the device history record gave no indication of the device being produced outside of specifications.Preoperative (prior to the initial tevar) and post implantation ctas (post second tevar) were reviewed along with the complaint report by an imaging expert.The imaging expert finds that the pre-implantation cta demonstrated a pinpoint hole through the proximal descending thoracic aortic wall and extensive dissecting intramural hemorrhage.The collection of contrast was localized to a small pool within the hematoma.The pinpoint hole and pool of contrast are in the expected location of the left posterior third intercostal artery origin.This is consistent with the reported type 2 intramural hematoma (imh) and an intimal tear of the third posterior intercostal artery origin.A penetrating ulcer is also possible however the location favors an intercostal intimal tear.Aortic wall thickening from intramural hematoma extended proximally to the ia and distally to the ca.This pathology is in the spectrum of dissection.The imaging reviewer also finds that the provided post implantation cta performed six days afterwards confirms an endoleak best classified as a type ia endoleak.This likely represented the same endoleak for which the additional intervention was performed.This endoleak extended between the snorkeled stents and flowed into the outer aortic curvature hematoma where the trailing edge of the lsa met the leading edge of the original zta-p (zta-pt-38-34-217-w) sealing stent.Per the imaging reviewer¿s impression, the post additional intervention cta demonstrated a leak along the lcca snorkel into the lsa origin and then into the imh.As such, a type ia endoleak was an appropriate description.The exact cause for this event cannot be established, however it is likely that it is related to an inadequate proximal seal zone.The device is placed in zone 1, per the ifu the zenith alpha thoracic endovascular graft is designed to treat proximal aortic necks (distal to either the left subclavian or left common carotid artery) of at least 20 mm in length.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Patient outcome: the patient did require an additional procedure due to this occurrence? cannulation, (vbx) stent-graft via right arm).